Alert archive / Indiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 33, NWS Northern Indiana

June 7, 2018Cass County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 7, 2018, 6:44 PM EDT for Cass County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2018, 6:44 PM EDT (22:44 UTC)
Expired
Jun 7, 2018, 7:15 PM EDT
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cass County, IN

The radar

The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WUUS53 KIWX 072244
SVRIWX
INC017-072315-
/O.NEW.KIWX.SV.W.0033.180607T2244Z-180607T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
644 PM EDT THU JUN 7 2018

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cass County in north central Indiana...

* Until 715 PM EDT.

* At 644 PM EDT, a severe thunderstorm was located over Logansport,
  moving east at 10 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Logansport, Walton, Onward, Hoover, New Waverly, Adamsboro and
  Anoka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4069 8636 4081 8636 4087 8617 4065 8617
TIME...MOT...LOC 2244Z 268DEG 9KT 4075 8632 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEWIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:54 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 7, 3:54 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
354 PM EDT Thu Jun 7 2018

.SYNOPSIS...
Issued at 328 PM EDT Wed Jun 6 2018

High pressure will shift east today as a front remains over the
region. The front may produce some isolated to scattered afternoon
and evening showers and thunderstorms, mainly south of Route 30.
Chances of showers and storms will increase Friday afternoon
through Saturday morning as a disturbance approaches from the
west. High temperatures today and Friday will reach into the 70s
north of the front over Lower Michigan to the 80s farther south.

&&

.SHORT TERM...(This Evening through Saturday Night)
Issued at 328 PM EDT Thu Jun 7 2018

Tonight through Saturday night should be active with storms
becoming likely Friday and Friday night. During this period, a
front should remain over the area as short waves/disturbances
track across the region. Precipitable water values should range
between 1.5 and 1.9 inches, bringing a good chance for heavy rain
along with strong/gusty winds with organized convection. Have
coordinated with neighbors and WPC to issue a a Hydrologic
Outlook. WPC had upgraded to a slight risk of heavy rainfall
earlier and then is expanding the slight risk for heavy rainfall
further south.

&&

.LONG TERM...(Sunday through Thursday)
Issued at 328 PM EDT Thu Jun 7 2018

Chances for storms are possible at times through the period as
energy in the form of upper level disturbances move across the
area. Favored the model blend for now until better spatial and
temporal resolution can be resolved.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 116 PM EDT Thu Jun 7 2018

Daytime heating has really destabilized the area, especially
southwest of the terminals where surface bases CAPEs were already
topping 3000 J/Kg. A fairly ill-defined front was draped west/east
over the northern half of Indiana. Expected convection will fire
rapidly in the zone as inhibition was about gone. Thinking is
storms will stay south of the terminals until late tonight when as
upper disturbance moves into the area.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 7, 4:04 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
404 PM EDT Thu Jun 7 2018

INZ012>018-020-022>027-032>034-OHZ015-016-024-025-082015-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Paulding-Putnam-Van Wert-Allen OH-
404 PM EDT Thu Jun 7 2018 /304 PM CDT Thu Jun 7 2018/

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...This evening and Tonight

Severe thunderstorms are not expected.

Late this evening...there is a chance of thunderstorms with storms
continuing overnight. Locally heavy rainfall could occur with any
thunderstorm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are periodic chances for thunderstorms Friday through Tuesday.
A few strong storms or an isolated severe storm could occur Friday
into early Saturday. Heavy rainfall and localized flooding is also
possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. Rainfall
measurements will be appreciated.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003>009-MIZ077>081-OHZ001-002-004-005-082015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-
404 PM EDT Thu Jun 7 2018 /304 PM CDT Thu Jun 7 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This evening and Tonight

There is a slight chance of a thunderstorm overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are periodic chances for thunderstorms Friday through Tuesday.
A few strong or isolated severe storms could occur Friday into early
Saturday. Heavy rainfall and localized flooding is also possible
during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. Rainfall
measurements will be appreciated.
.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-082015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
404 PM EDT Thu Jun 7 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

There is a slight chance of a thunderstorm overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are periodic chances for thunderstorms Friday through Tuesday.
A few strong storms could occur Friday into early Saturday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Jun 7, 5:29 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
529 PM EDT THU JUN 7 2018

INZ020-072200-
White-
529 PM EDT THU JUN 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WHITE COUNTY...

At 526 PM EDT, a strong thunderstorm was located near Brookston, or 9
miles northeast of Otterbein, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Brookston, Chalmers and Badger Grove.

This includes Interstate 65 between mile markers 185 and 194.

Torrential rainfall is also occurring with this storm. Radar
estimates of 0.5" to 1" are appearing in this area and with storms
continuing to train localized flooding may occur. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 4069 8709 4067 8676 4066 8676 4066 8678
      4056 8677 4056 8693 4057 8710
TIME...MOT...LOC 2126Z 291DEG 19KT 4061 8699

CR
Special weather statement, Jun 7, 5:30 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
530 PM EDT THU JUN 7 2018

INZ022-072215-
Cass-
530 PM EDT THU JUN 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASS COUNTY...

At 528 PM EDT, a strong thunderstorm was located near Walton, or near
Logansport, moving southeast at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm. Very heavy rainfall up to an inch per hour will occur and may
cause localized lowland and street flooding.

Locations impacted include...
Logansport, Grissom Afb, Walton, Lincoln, Galveston, Onward, Deacon,
New Waverly and Anoka.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4060 8638 4069 8637 4069 8641 4080 8634
      4076 8617 4056 8616 4056 8630
TIME...MOT...LOC 2128Z 295DEG 8KT 4069 8631

LEWIS
Special weather statement, Jun 7, 6:12 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
612 PM EDT THU JUN 7 2018

INZ020-072245-
White-
612 PM EDT THU JUN 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WHITE COUNTY...

At 609 PM EDT, a strong thunderstorm was located near Wolcott, or 13
miles west of Monticello, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Monticello, Brookston, Wolcott, Reynolds, Chalmers, Badger Grove,
Golden Hill, Smithson, Cedar Point and Norway.

This includes Interstate 65 between mile markers 185 and 197.

Torrential rainfall is also occurring with this storm. Radar
estimates of 1" to as much as 2" of rain had fallen in the area.
Continued rainfall over the same locations may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4081 8709 4077 8676 4074 8675 4072 8676
      4072 8675 4071 8676 4069 8675 4068 8676
      4068 8674 4067 8675 4066 8678 4057 8677
      4056 8708
TIME...MOT...LOC 2209Z 289DEG 11KT 4069 8701

LEWIS
Local storm report, Jun 7, 6:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT THU JUN 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             PERU                    40.75N 86.07W
06/07/2018  M1.00 INCH       MIAMI              IN   EMERGENCY MNGR

&&

CR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:29 PM EDTSpecial Weather StatementIWXWhite31 min
Jun 7, 5:30 PM EDTSpecial Weather StatementIWXCass45 min
Jun 7, 6:12 PM EDTSpecial Weather StatementIWXWhite33 min
Jun 7, 6:42 PM EDTSevere Thunderstorm WarningIWXMiami, Wabash33 min
Jun 7, 6:56 PM EDTAreal Flood AdvisoryIWXWhite3 hr
Jun 7, 7:05 PM EDTSpecial Weather StatementIWXGrant25 min
Jun 7, 7:12 PM EDTSevere Thunderstorm WarningIWXMiami33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.